Funke, Jens and Millson, John (2013) 'Boundary behaviour of special cohomology classes arising from the Weil representation.', Journal of the Institute of Mathematics of Jussieu., 12 (3). pp. 571-634.
In our previous paper [J. Funke and J. Millson, Cycles with local coefficients for orthogonal groups and vector-valued Siegel modular forms, American J. Math. 128 (2006), 899–948], we established a correspondence between vector-valued holomorphic Siegel modular forms and cohomology with local coefficients for local symmetric spaces X attached to real orthogonal groups of type (p,q) . This correspondence is realized using theta functions associated with explicitly constructed ‘special’ Schwartz forms. Furthermore, the theta functions give rise to generating series of certain ‘special cycles’ in X with coefficients. In this paper, we study the boundary behaviour of these theta functions in the non-compact case and show that the theta functions extend to the Borel–Sere compactification X ¯ ¯ ¯ of X . However, for the Q -split case for signature (p,p) , we have to construct and consider a slightly larger compactification, the ‘big’ Borel–Serre compactification. The restriction to each face of X ¯ ¯ ¯ is again a theta series as in [J. Funke and J. Millson, loc. cit.], now for a smaller orthogonal group and a larger coefficient system. As an application we establish in certain cases the cohomological non-vanishing of the special (co)cycles when passing to an appropriate finite cover of X . In particular, the (co)homology groups in question do not vanish. We deduce as a consequence a sharp non-vanishing theorem for L 2 -cohomology.
|Keywords:||Weil representation, Cohomology of locally symmetric spaces.|
|Full text:||(NA) Not Applicable |
Download PDF (arXiv version) (622Kb)
|Full text:||(VoR) Version of Record|
Download PDF (596Kb)
|Publisher Web site:||https://doi.org/10.1017/S1474748012000795|
|Publisher statement:||© Copyright Cambridge University Press 2012. This paper has been published in a revised form subsequent to editorial input by Cambridge University Press in "Journal of the Institute of Mathematics of Jussieu" (2012) http://journals.cambridge.org/action/displayJournal?jid=JMJ|
|Record Created:||12 Sep 2012 11:05|
|Last Modified:||18 Aug 2017 09:33|
|Social bookmarking:||Export: EndNote, Zotero | BibTex|
|Look up in GoogleScholar | Find in a UK Library|